Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Apr 13, 2018, 3:22 AM CDT for 14 counties in Texas. It took effect at Apr 13, 2018, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2018, 3:22 AM CDT (08:22 UTC)
- In effect from
- Apr 13, 2018, 12:00 PM CDT
- Expired
- Apr 13, 2018, 6:40 PM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -503 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
140 WWUS74 KFWD 130822 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 322 AM CDT Fri Apr 13 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 AM ALONG THE I-35 CORRIDOR FROM WACO NORTHWARD TO GAINESVILLE AND BONHAM. A NEW WIND ADVISORY IS NOW IN EFFECT ALONG AND WEST OF A BOWIE TO GLEN ROSE TO GOLDTHWAITE LINE FROM NOON UNTIL 7 PM... .Strong and gusty southerly winds will continue either side of the I-35 corridor from Waco north to the Red River through 10 AM. In addition, very strong and gusty west winds are expected behind a dryline along and west of a Bowie to Glen Rose to Goldthwaite line this afternoon through the early evening hours. TXZ091-100>102-115>117-129>132-141>143-131500- /O.NEW.KFWD.WI.Y.0005.180413T1700Z-180414T0000Z/ Montague-Young-Jack-Wise-Stephens-Palo Pinto-Parker-Eastland- Erath-Hood-Somervell-Comanche-Mills-Hamilton- Including the cities of Bowie, Nocona, Graham, Olney, Jacksboro, Decatur, Bridgeport, Breckenridge, Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Comanche, De Leon, Goldthwaite, Hamilton, and Hico 322 AM CDT Fri Apr 13 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect from noon today to 7 PM CDT this evening. * TIMING...Noon through 7 pm Friday. * WINDS...West winds sustained at 25-30 mph with gusts of 35-45 mph. * IMPACTS...Loose outdoor articles may be blown about in the wind. Driving may become difficult on north-south oriented roadways, especially for lightweight and high profile vehicles. Any fires that start may spread quickly in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ145-159-131500- /O.EXB.KFWD.WI.Y.0004.000000T0000Z-180413T1500Z/ Hill-McLennan- Including the cities of Hillsboro and Waco 322 AM CDT Fri Apr 13 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect until 10 AM CDT this morning. * TIMING...until 10 AM Friday. * WINDS...South winds sustained 20 to 30 MPH with gusts up to 35 MPH. * IMPACTS...Loose outdoor articles may be blown about in the wind. Driving may become difficult on east-west oriented roadways, especially for lightweight and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ092>094-103-104-118>120-133-134-131500- /O.EXT.KFWD.WI.Y.0004.000000T0000Z-180413T1500Z/ Cooke-Grayson-Fannin-Denton-Collin-Tarrant-Dallas-Rockwall- Johnson-Ellis- Including the cities of Gainesville, Sherman, Denison, Bonham, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cleburne, Burleson, Waxahachie, Ennis, and Midlothian 322 AM CDT Fri Apr 13 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TIMING...until 10 AM Friday. * WINDS...South winds sustained 20 to 30 MPH with gusts up to 40 MPH. * IMPACTS...Loose outdoor articles may be blown about in the wind. Driving may become difficult on east-west oriented roadways, especially for lightweight and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$
2 follow-up statements
320 WWUS74 KFWD 131450 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 950 AM CDT Fri Apr 13 2018 TXZ092>094-103-104-118>120-133-134-145-159-131600- /O.EXP.KFWD.WI.Y.0004.000000T0000Z-180413T1500Z/ Cooke-Grayson-Fannin-Denton-Collin-Tarrant-Dallas-Rockwall- Johnson-Ellis-Hill-McLennan- Including the cities of Gainesville, Sherman, Denison, Bonham, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Hillsboro, and Waco 950 AM CDT Fri Apr 13 2018 ...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... The wind advisory along the I-35 corridor for this morning will be allowed to expire. Gusty southerly winds will still persist for much of the day. $$ TXZ091-100>102-115>117-129>132-141>143-140000- /O.CON.KFWD.WI.Y.0005.180413T1700Z-180414T0000Z/ Montague-Young-Jack-Wise-Stephens-Palo Pinto-Parker-Eastland- Erath-Hood-Somervell-Comanche-Mills-Hamilton- Including the cities of Bowie, Nocona, Graham, Olney, Jacksboro, Decatur, Bridgeport, Breckenridge, Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Comanche, De Leon, Goldthwaite, Hamilton, and Hico 950 AM CDT Fri Apr 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Noon through 7 pm Friday. * WINDS...West winds sustained at 25-30 mph with gusts of 35-45 mph. * IMPACTS...Loose outdoor articles may be blown about in the wind. Driving may become difficult on north-south oriented roadways, especially for lightweight and high profile vehicles. Any fires that start may spread quickly in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Dunn
946 WWUS74 KFWD 132340 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 640 PM CDT Fri Apr 13 2018 TXZ091-100>102-115>117-129>132-141>143-140045- /O.CAN.KFWD.WI.Y.0005.000000T0000Z-180414T0000Z/ Montague-Young-Jack-Wise-Stephens-Palo Pinto-Parker-Eastland- Erath-Hood-Somervell-Comanche-Mills-Hamilton- Including the cities of Bowie, Nocona, Graham, Olney, Jacksboro, Decatur, Bridgeport, Breckenridge, Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Comanche, De Leon, Goldthwaite, Hamilton, and Hico 640 PM CDT Fri Apr 13 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Fort Worth has cancelled the Wind Advisory. The strong and gusty winds that we have seen today are starting to decrease to 15 to 25 mph. Thus, the Wind Advisory is being cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:00 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 13, 12:00 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1200 AM CDT Fri Apr 13 2018 .AVIATION... /06z TAFs/ Low stratus is surging northward across the region late this evening. We'll start all TAF sites off with CIGs below FL020. Regional radar imagery shows some light returns developing just to the northeast of the Metroplex as strong warm advection is ongoing with the developing low-level jet. Additional showers should develop overnight as warm advection increases above a strengthening capping inversion, resulting in additional elevated convection. While mid-level lapse rates will be impressively steep (in excess of 8-8.5 C/km), it appears any convection should be rooted near the top of the steepest portion of the lapse rate plume. As a result, only a few hundred J/kg of elevated instability will be available, which would limit the threat for thunder. As a result, will just continue to prevail a VCSH mention, but a few embedded lightning strikes cannot be discounted. Low CIGs will gradually push east of the TAF sites through the morning hours on Friday as low-level winds continue to veer as a dryline begins to mix towards the I-35 corridor during the afternoon. It's still unclear how quickly the dryline will mix eastward, and the latest feeling is that the faster progression per the GFS is unlikely given how deep the low-level moisture plume is. As a result, we'll show winds gradually veering to the WSW through the late afternoon. Some moderate crosswind issues are possible on N/S runways into the early evening before wind speeds begin to diminish. Hi-res guidance continues to remain relatively quiet regarding convection along the dryline across I-35. With capping forecast to all but completely erode during the mid-late afternoon, I would anticipate at least isolated cells to attempt to develop just ahead of the dryline, potentially along the I-35/35E corridor. As a result, have elected to carry a quick VCTS mention only at DFW/DAL due to the larger 25 NM range rings at those airports from 21-23z. We have left a thunder mention out at Waco, but there are signs additional storms may fire during the evening as the actual cold front sweeps through. Surface winds will come around to the northwest Friday evening as the cold front sweeps across the region. Carlaw && .UPDATE... /Issued 808 PM CDT Thu Apr 12 2018/ Gusty southerly winds will continue through the overnight hours. Have extended the Wind Advisory until 5 AM for areas from Cleburne to Waxahachie northward through Gainesville and Sherman where winds speeds of 20 to 30 mph are expected with gusts to 35 mph. South winds at 15 to 25 mph will prevail across the rest of North and Central Texas. Another windy day is expected Friday both ahead of and behind the dryline and a Wind Advisory will likely be needed for parts of the forecast area Friday. 58 && .SHORT TERM... /Issued 322 PM CDT Thu Apr 12 2018/ /Tonight/ A deepening upper level trough will approach from the west tonight, increasing large scale upward vertical motion across the region. Southwesterly flow at the base of the trough will reinforce a layer of warm air around 800 mb, keeping a stout cap in place through the night. However, instability and moisture will both increase above the cap which will result in the development of showers and thunderstorms. Initial storm develop should occur late this evening from the Big Bend to the Concho Valley. These storms will move northeast across North Texas overnight/Friday morning with the best storm chances through sunrise generally west of I-35. Mid level instability should be sufficient to support some elevated updrafts capable of producing marginally severe hail. Otherwise, it will remain windy through sunset with a slight decrease in wind speeds overnight. Therefore, we will leave the Wind Advisory (currently in effect until 8 PM) in place for the eastern 2/3rds of the region. Wind speeds overnight should be just below Wind Advisory criteria but still in the 15 to 25 mph range with some gusts around 35 mph. The strong southerly low level flow will also bring low clouds back to the region overnight and keep temperatures mild with lows in the middle and upper 60s. 79 && .LONG TERM... /Issued 322 PM CDT Thu Apr 12 2018/ /Friday through Thursday/ Friday morning will start out cloudy, warm and breezy with scattered (elevated) showers and some thunderstorms. There is still quite a bit of disagreement among the CAM solutions on how much convection will actually develop overnight/Friday morning so will leave PoPs in the 20 to 40 Percent range. Any storms that do develop will progress eastward through the morning ahead of the main upper trough and dryline. Storms should become more organized as the dryline pushes east, but it will be difficult to say exactly where and when surface based convection will develop. It still appears that the best chance for dryline initiation will be near the I-35 corridor early Friday afternoon as per the TTU WRF and NSSL WRF. Since these storms will be rooted in the boundary layer and have ample CAPE and deep layer shear to work with, the severe potential will remain. Hail and damaging wind still appear the primary hazards. There is also a non-zero tornado threat, especially if some localized backing of the wind occurs ahead of dryline. Storms chances will end quickly from west to east Friday evening once the main upper low moves into the Central High Plains and a cold front overtakes the dryline. Some upper level energy will break off of the main system and will not move through the region until overnight Friday/Saturday morning. This energy may spark a few storms across the southeast zones overnight, but the air should be too dry across the rest of the region for additional storms. It will become windy and dry behind the dryline Friday afternoon with west to southwest winds likely approaching Wind Advisory criteria. These conditions will also increase the fire threat, especially along and west of a line from Gainesville to Weatherford to Goldthwaite. A month ago, this would have been a very dangerous fire situation, but now fuels are much less abundant and the chance for significant fires is lower, but still not 0. Therefore, we will leave the Fire Weather Watch in place for now. Much cooler and breezy conditions are on tap for Saturday and Sunday with strong cold air advection behind the cold front and departing upper system. Highs Saturday and Sunday will be mainly in the 60s with lows in the 30s and 40s. For now it appears that the wind will be strong enough to keep temperatures above freezing, but a few rural spots could briefly dip to 32 Sunday night. A warming trend will take place Monday through Thursday with a building ridge aloft and the return of Gulf moisture. The medium range models are in good agreement that thunderstorm chances will return to the region next weekend. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 84 49 63 40 / 40 50 10 5 0 Waco 69 83 48 65 37 / 30 50 20 10 0 Paris 66 77 46 58 34 / 30 70 30 10 0 Denton 67 82 46 61 35 / 40 40 5 5 0 McKinney 68 81 46 60 35 / 40 50 20 5 0 Dallas 69 83 50 62 41 / 40 50 20 5 0 Terrell 67 81 48 62 37 / 30 60 30 5 0 Corsicana 67 80 49 62 38 / 20 60 40 10 0 Temple 68 83 50 66 38 / 30 40 30 10 0 Mineral Wells 68 84 45 63 35 / 40 20 5 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for TXZ091-092-100>102-115>117-129>131-141-142. Wind Advisory until 5 AM CDT Friday for TXZ092>094-103-104- 118>120-133-134. && 90/58
Hazardous weather outlook, Apr 12, 8:00 PM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 800 PM CDT Thu Apr 12 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 800 PM CDT Thu Apr 12 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Strong and gusty south winds will continue overnight, and a Wind Advisory remains in effect until 5 AM for locations near the I-35 corridor and north of a Cleburne to Waxahachie line. There is a chance of thunderstorms after midnight, mainly along and west of the I-35 corridor. Severe weather is not expected, but a few storms may produce frequent lightning and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms across much of North and Central Texas Friday and Friday night. Some storms may be severe, mainly along and east of the Interstate 35/35 East corridor Friday afternoon and evening. Large hail and damaging winds are the primary hazards, although a tornado is possible across far eastern North and Central Texas. The threat for rapidly spreading grass fires may become critical Friday afternoon and evening, along and west of a line from Gainesville, to Weatherford, to Goldthwaite due to windy, warm, and dry conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:15 AM CDT | Red Flag Warning | FWD | Comanche, Eastland, Erath, Jack, Mills, Montague and 3 more | 18 hr |
| Apr 13, 1:01 PM CDT | Special Weather Statement | FWD | Hunt | 29 min |
| Apr 13, 2:04 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 56 min |
| Apr 13, 2:55 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 53 min |
| Apr 13, 3:04 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Grayson | 56 min |
| Apr 13, 3:32 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 58 min |
| Apr 13, 3:56 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 64 min |
| Apr 13, 4:06 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 54 min |
| Apr 13, 4:14 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 61 min |
| Apr 13, 4:22 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 38 min |
| Apr 13, 4:28 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 62 min |
| Apr 13, 4:39 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 18 min |
| Apr 13, 4:54 PM CDT | Special Weather Statement | FWD | Somervell | 36 min |
| Apr 13, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Fannin, Grayson | 66 min |
| Apr 13, 5:01 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Johnson, Somervell | 59 min |
| Apr 13, 5:09 PM CDT | Special Weather Statement | FWD | Tarrant | 36 min |
| Apr 13, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 42 min |
| Apr 13, 5:22 PM CDT | Special Weather Statement | FWD | Tarrant | 38 min |
| Apr 13, 5:25 PM CDT | Special Weather Statement | FWD | Hamilton, Mills | 35 min |
| Apr 13, 5:32 PM CDT | Special Weather Statement | FWD | Hill | 28 min |
| Apr 13, 5:46 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton, Lampasas, Mills | 59 min |
| Apr 13, 5:54 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt, Lamar | 66 min |
| Apr 13, 6:00 PM CDT | Special Weather Statement | FWD | Johnson | 30 min |
| Apr 13, 6:30 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton, McLennan | 60 min |
| Apr 13, 6:46 PM CDT | Special Weather Statement | FWD | Lampasas | 29 min |
| Apr 13, 6:49 PM CDT | Areal Flood Advisory | FWD | Collin | 116 min |
| Apr 13, 6:53 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 67 min |
| Apr 13, 6:55 PM CDT | Special Weather Statement | FWD | Johnson | 35 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.